MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned on a folded white piece of paper inside a plastic bag.Viscoelastic and fibers from the paper were observed on the lens.The optic was cut into two portions, typical in appearance to damage created to facilitate removal from the eye.The optic has a small gouge and scratched on the anterior surface.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and handpiece.A non-qualified viscoelastic was indicated.The root cause cannot be determined for the reported event.The explanted lens was returned in pieces with additional damage.The power and resolution of the returned lens could not be evaluated due to the optic damage.The power and resolution of each lens is 100% evaluated during the manufacturing process to determine acceptability per model and diopter.Based on our observation it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Follow up information indicated that in the surgeon¿s opinion, an iol quality issue did not cause or contribute to the event.Information was provided that the toric 19.5 diopter (add power +2.2/+3.2) lens was replaced with a toric 19.5 diopter (1.5 extended depth of focus) lens.This information may suggest that the replacement lens was a better selection for the patient's vision needs or preferences.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported following the intraocular lens implantation the patient had experienced blurred vision both near and distance along with the halos around the lights.The lens was explanted in a secondary procedure.The clinical reason given for the explant was mild irregular steepening on topos, which may be part of blurriness.Additional information has been requested and received stating the patient had experienced dry eye and aggressive eye drops were given to help with it.There was no harm to the patient.

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14209806
Report Number1119421-2022-00859
Device Sequence Number4170638
Product Code MFK
UDI-Device Identifier00380652418690
UDI-Public00380652418690
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/04/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.195
Device Lot Number15227096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Initial Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE C.; MONARCH III IOL INJECTOR.; NUVISC.; UNSPECIFIED EYE DROPS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale